A case report of Stevens-Johnson Syndrome, a dermatological emergency, secondary to amoxicillin-clavulanic acid use

Mustafa korkut, cihan bedel

Abstract


Stevens-Johnson Syndrome is a rare mucocutaneous disease in the literature associated with significant mortality and morbidity. A 29-year-old male patient was presented to the emergency department with complaints of fever, lips and mouth sores, redness in his eyes, generalized rash and pruritus. There were maculopapular lesions on the trunk, neck and extremities. He was diagnosed with acute tonsillitis five days before these rashes, and they appeared 2 days after oral amoxicillin clavulanic acid 1 gr twice a day. Due to the skin and mucosal findings, amoxicillin-clavulanic acid-induced Stevens-Johnson Syndrome was suspected. As a result, Today, safe antibiotics such as amoxicillin clavulanic acid are frequently used. However, life-threatening side effects such as Stevens-Johnson Syndrome should be kept in mind.

 


Keywords


Emergency department, Stevens–Johnson syndrome, amoxicillin clavulanic acid

Full Text:

PDF

References


Widmer S, Grossman M. Chemotherapy patient with Stevens-Johnson Syndrome presents to the Emergency Department: A case report. Am J Emerg Med. 2018; 36: 1325.

Fakoya AOJ, Omenyi P, Anthony P, Anthony F, Etti P, Otohinoyi DA, et al. Stevens-Johnson syndrome and toxic epidermal necrolysis; extensive review of reports of drug-induced etiologies, and possible therapeutic modalities. Open Access Maced J Med Sci. 2018; 6: 730.

Flora TB, Alves CAXM, Barucci FMP, Mattos CB. Toxic epidermal necrolysis after yellow fever vaccination. An Bras Dermatol. 2018; 93: 942-3.

Hazin R, Ibrahimi OA, Hazin MI, et al. Stevens‐Johnson syndrome: pathogenesis, diagnosis, and management. Ann Med. 2008; 40: 129-38.

Li L, Zheng S, Chen Y. Stevens–Johnson syndrome and acute vanishing bile duct syndrome after the use of amoxicillin and naproxen in a child. J Int Med Res. 2019: 26; 300060519868594.

Verma N, Singh S, Sawatkar G, Singh V. Sofosbuvir induced steven Johnson Syndrome in a patient with hepatitis C virus‐related cirrhosis. Hepatol Commun. 2018; 2: 16-20.

Gillis NK, Hicks JK, Bell GC, Daly AJ, Kanetsky PA, McLeod HL. Incidence and Triggers of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis in a Large Cancer Patient Cohort. J Invest Dermatol. 2017; 137: 2021.

Romańska-Gocka K, Gocki J, Placek W, Zegarska B, Krause P. Stevens Johnson syndrome after carbamazepine and SJS/TEN overlap syndrome after amoxicillin: case reports and a review. Arch Med Sci. 2010; 6: 130.


Refbacks

  • There are currently no refbacks.


ISSN: 1560-9014